MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM FEMORAL PS COCR SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. ANTHEM FEMORAL PS COCR SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Model Number 71422834
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during surgery while implantation, it was found that an anthem femoral ps cocr sz 4 rt was implanted but there were no stickers in the box, as the stickers are inside the box, in the process, nurse opened the box, hand over implants one after another, once the implantation was done the nurse gather the stickers and handover to us.But in the femoral box there were no stickers.The size implanted in the patient was the correct size.No patient injury / impact resulted from the reported event, patient was discharged after a successful surgery.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, based on the information provided, the root cause of the reported event could not be definitively concluded; however, human/procedural error during manufacturing/packaging/labeling could not be ruled out as the stickers were reportedly missing from box.Additionally, it was communicated that during implantation the stickers are gathered ¿once the implantation is done¿.Best practice recommendation is to confirm the shipped component matches the outer container labeling as well as the chartstiks/stickers prior to implantation.Reportedly, no patient impact resulted from the reported event as the procedure was successfully completed as planned with the correct components without delay and no additional interventions were required.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.According to the packaging sequence, the stickers should be inside the implant box.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.The contribution of the device to the reported event could not be corroborated.At this time, we have no evidence to suspect that the product failed to meet any product specifications at the time of manufacture.Mishandling or manufacturing process errors could be probable causes of the reported event.With no other complaints for the batch, we consider this an isolated event.However, we will continue to monitor this failure mode in the future.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM FEMORAL PS COCR SZ 4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11103201
Report Number1020279-2020-08131
Device Sequence Number4125702
Product Code JWH
UDI-Device Identifier00885556531310
UDI-Public00885556531310
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422834
Device Catalogue Number71422834
Device Lot Number19KM00295A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown